MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50D215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned nail revealed the housing tube was broken at the anti-rotation lug or the crown region which confirmed the reported failure.The work order was reviewed and confirmed the device passed all quality inspections per the acceptance tests.The manufacturing x-ray image showed the anti-rotation lug (crown) was seated properly in the housing body.The inspection data for the lots of anti-rotation lug and housing tube were reviewed and confirmed the parts met design specifications per the engineering drawings.Based on limited information provided with regard to the patient impacts and no specific details the likely cause of the failure is unable to be determined, however, based on the type of breakage observed it is possible the nail broke due to stress generated from weight bearing activities.Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.Device labeling: per the precice instructions for use, "the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs".If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during a planned removal procedure the nail was found to be cracked in the distal aspect of the outer housing.The crack on the nail was noted to extend proximal another 2-4cm.The patient reported no falls, impacts, pain, or other notable events that would contribute to the breakage.A piece of the housing was missing from the nail and was left inside the patient's medullary canal.The surgeon attempted to retrieve the remaining metal piece in the medullary canal, but decided to proceed with inserting the new trauma nail without successfully removing the broken piece.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise drive
suite 100
aliso viejo, CA 92656
8583448112
MDR Report Key16273137
Report Number3006179046-2023-00108
Device Sequence Number7492273
Product Code HSB
UDI-Device Identifier00812258020583
UDI-Public812258020583
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50D215
Device Lot Number0031001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale